MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMS 700 CX; PROSTHESIS, PENIS, INFLATABLE

BOSTON SCIENTIFIC CORPORATION AMS 700 CX; PROSTHESIS, PENIS, INFLATABLE
Model Number 72404273
Medical Device Problem Codes Mechanical Problem (1384); Material Puncture/Hole (1504); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/14/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient with this inflatable penile prosthesis (ipp) went to the hospital because the product did not work properly.Two weeks later a surgery was performed, as a result of the inspection, it was confirmed that the cylinder was broken.The ipp was explanted and replaced.There were not patient complications.
 
Additional Manufacturer Narrative
D4.Concomitant product udi for pump is (b)(4).
 
Additional Manufacturer Narrative
D4.Concomitant product udi for pump is (b)(4) and for reservoir is (b)(4).Correction to field g2: report source.Upon receipt at our quality assurance laboratory, this inflatable penile prosthesis (ipp) underwent a thorough analysis.The pump was microscopically inspected, functionally and leak tested.The microscope test revealed that the pump kink resistant tubing (krt) were worn to the filament.The pump passed functional testing.No leaks were identified.The cylinders were microscopically inspected, and leak tested.The microscope test found that the first cylinder had a hole at corner of a fold in the distal end of the cylinder.Also, the second cylinder had a hole at corner of a fold in the proximal end of the cylinder.Both cylinders had buckling folds in the middle of the cylinder and had wear at fold in the proximal end and distal end of the cylinder.Leaks were identified.The reservoir was microscopically inspected, and leak tested.The microscope test identified that the reservoir had wear at a fold in reservoir shell and krt was worn to the filament.No leaks were identified.Based on the information available and analysis results, the hole and leak identified in both cylinders confirmed the reported clinical observations of device not working properly and cylinder broken.
 
Event or Problem Description

Brand Name
AMS 700 CX
Common Device Name
PROSTHESIS, PENIS, INFLATABLE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key21858225
Report Number2124215-2025-23995
Device Sequence Number11942473
Product Code JCW
UDI-Device Identifier00878953003801
UDI-Public(01)00878953003801(17)211120(10)154679002
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
N970012
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date11/20/2021
Device Model Number72404273
Device Catalogue Number72404273
Device Lot Number0154679002
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/28/2025
Supplement Date Received by Manufacturer06/16/2025
Initial Report FDA Received Date04/17/2025
Supplement Report FDA Received Date07/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/20/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PUMP UPN 72404310 / LOT 0157432002.; PUMP UPN 72404310 / LOT 0157432002.; RESERVOIR UPN72404161 /LOT 0156779014.; RESERVOIR UPN72404161 /LOT 0156779014.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age44 YR
Patient SexMale